Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 1, 2003, 12:15 AM CDT for Davidson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 12:15 AM CDT (05:15 UTC)
- Expired
- Aug 1, 2003, 2:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 010519 FFWBNA TNC037-010715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1215 AM CDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 215 AM CDT. * AT 1213 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN IN NORTHEAST DAVIDSON COUNTY. RADAR IS INDICATING THAT OVER 2 INCHES OF RAIN HAS FALLEN IN THIS AREA. * CITIES AFFECTED THROUGH 215 AM CDT INCLUDE... OLD HICKORY...NASHVILLE AND LAKEWOOD DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3620 8655 3596 8658 3607 8707 3634 8688 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:55 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 8:55 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT THU JUL 31 2003 ISOLATED SHOWERS/TSTMS CONTINUE IN THE MID STATE AT THIS HOUR. THESE MAY LINGER PAST MIDNIGHT BUT EXPECT THEM TO BE FEW AND FAR BETWEEN. WILL UPDATE AND MENTION ISOLATED OVERNIGHT WITH A 10 POP. EXPECT AREAS OF FOG TO FORM AFTER MIDNIGHT WITH CLEAR SKIES... LIGHT WINDS AND DAMP GROUND IN PLACE. .BNA...NONE. BOYD 01
Hazardous weather outlook, Jul 31, 5:30 AM CDT, 18 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-011030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN AREA OF LOW PRESSURE WILL MOVE ACROSS MIDDLE TENNESSEE TODAY AND PRODUCE SCATTERED THUNDERSTORMS. THE MAIN PROBLEM FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL MOVE INTO OUR AREA ON SATURDAY AND CREATE ANOTHER CHANCE FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY ON SATURDAY. 19
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.